Glyxambi
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
  • Users Online: 144
  • Home
  • Print this page
  • Email this page
BRIEF COMMUNICATION
Year : 2012  |  Volume : 60  |  Issue : 4  |  Page : 315-317

Desferrioxamine-related ocular toxicity: A case report


Retinal Unit, Department of Ophthalmology and Visual Sciences, Royal Adelaide Hospital, South Australia

Correspondence Address:
Sumu Simon
Department of Ophthalmology and Visual Sciences, Royal Adelaide Hospital, North Terrace, Adelaide-5000
South Australia
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0301-4738.98714

Rights and Permissions

A 29-year-old lady receiving repeated blood transfusions for β thalassemia since childhood, presented with rapidly deteriorating symptoms of night blindness and peripheral visual field loss. She was recently commenced on high-dose intravenous desferrioxamine for reducing the systemic iron overload. Clinical and investigative findings were consistent with desferrioxamine-related pigmentary retinopathy and optic neuropathy. Recovery was partial following cessation of desferrioxamine. This report highlights the ocular side-effects of desferrioxamine mesylate and the need to be vigilant in patients on high doses of desferrioxamine.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3691    
    Printed60    
    Emailed2    
    PDF Downloaded211    
    Comments [Add]    
    Cited by others 3    

Recommend this journal